| Catalog Number |
M003C1775ST0 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This is 2/2 report.
Event or Problem Description
It was reported that during pcoma posterior communicating artery aneurysm stent assisted coil embolization procedure, when the stent reached distal of the subject microcatheter it got stuck and could not advance any more.The operator tried for several times and then found the tip of the stent marker was expanded in the vessel.However, the stent was not coming out from tip.So, the operator felt the distal of subject microcatheter might be fractured, so he withdrew the stent and subject microcatheter together through middle catheter.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
Additional Manufacturer Narrative
This is 2/2 reports d4 gtin - added d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated h4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the stent was found to be protruding out of the broken shaft, and it was removed during the stent investigation.The catheter distal shaft was seen to be broken/fractured 4cm from the tip.The catheter tip was intact.The catheter hub was intact.During functional inspection, the catheter was flushed, and a 0.0160" patency mandrel was advanced through the microcatheter up to the point of breakage.Friction was noted in the distal shaft.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported the during pcoma aneurysm sized 2.1*4.5.Used guidewire to work with subject microcatheter to super select to go into pcoma and then brought another microcatheter to go into aneurysm.Framed by a coil and then delivered a stent to go into subject microcatheter.When the stent reached distal of subject microcatheter it got stuck and could not advance any more.The operator tried for several times and then found the tip of the stent marker was expanded in the vessel.However, the stent was not coming out from tip.So, the operator felt the distal of subject microcatheter might be fractured, so he withdrew the stent and subject microcatheter together through middle catheter and confirmed the subject microcatheter was fractured and the stent was exposed at the fractured section.Used a new microcatheter to deliver another stent to deploy successfully and filled coils to finish the procedure.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damages noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.The guidewire was successfully placed using this catheter prior to the reported issue.The physician indicated one of the reasons for the event was the patient's anatomy.The catheter was returned for analysis, and the concurrent stent was found to be protruding from catheter distal shaft.The catheter distal shaft was seen to be broken/fractured.The catheter was flushed, and a 0.0160" patency mandrel was advanced through the microcatheter up to the point of breakage.Friction was noted in the distal shaft.Based on a review of all available information and the analysis of the returned device it is probable the catheter distal shaft broke when the stent got stuck, and the operator tried several times to advance the stent.The stent may have become stuck due to procedural factors during the procedure.The as reported 'catheter shaft friction' and 'cather tip broken/fractured during use' as well as the analyzed 'cather shaft broken/fractured during use' and 'catheter shaft friction' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
Event or Problem Description